| Catalog Number |
PRO7000DE |
| Medical Device Problem Code |
Overheating of Device (1437)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/20/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
Event or Problem Description
It was reported that the pro7000de hall oralmax elite high-speed drill, device was being used on an unknown date during a non-surgical event when it was reported ¿gets hot.¿.There was no report of injury, medical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
Correction: b3 was updated to unknown date of event.An evaluation of the returned device found that the cast stator has visual internal damage.The rotor failed (bearing).The unit was repaired, evaluation completed and final tested.The unit met all specifications.Root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be bearing are worn or are not kept clean.The preventive maintenance was completed as part of this repair order.The service history was reviewed and found similar repairs to this complaint.A device history record (dhr) review found no abnormalities that would contribute to this reported event.A two-year review of complaint history revealed there has been a total of 41 complaints, regarding 41 devices, for this device family and failure mode.During this same time frame 3,063 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.01.Per the instructions for use, the user is advised to continually check handpiece for overheating.If overheating is sensed, immediately discontinue use and return equipment for service.Overheating of the blade or bur may cause damage to the blade or bur and may cause burns or thermal necrosis.Overheating might occur if bearings are worn or are not kept clean.If overheating occurs while a smartguard protector sleeve is attached to the medium bur guard, the smartguard protector sleeve will change color from purple to pink.Immediately discontinue use of the bur guard to prevent possible injury to the patient and/or operator.Replace the bur guard and return original bur guard for service.We will continue to monitor for trends through the complaint system to assure patient safety.
Event or Problem Description
It was reported that the pro7000de hall oralmax elite high speed drill, device was being used on an unknown date during a non-surgical event when it was reported ¿gets hot.¿.There was no report of injury, medical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.